Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2013, 7:02 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 7:02 PM CDT (00:02 UTC)
- Expired
- May 29, 2013, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:43 PM CDT | TSTM WND DMG | Plain, WI | STRUCTURAL DAMAGE IN PLAIN REPORTED FROM 911 DISPATCH. ALSO ADDITIONAL REPORTS OF TREES DOWN ACROSS SAUK COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 29, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS53 KMKX 300002
SVRMKX
WIC049-111-300045-
/O.NEW.KMKX.SV.W.0015.130530T0002Z-130530T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 745 PM CDT
* AT 659 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF HILLSBORO TO 6 MILES
SOUTHWEST OF LONE ROCK AIRPORT...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRING GREEN AROUND 710 PM CDT.
REEDSBURG AROUND 730 PM CDT.
WEST BARABOO AND WISCONSIN DELLS AIRPORT AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LIME
RIDGE...ARENA...HILL POINT...PLAIN...IRONTON...LOGANVILLE...LA
VALLE...LELAND...ROCK SPRINGS AND NORTH FREEDOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
4356 9031 4364 9031 4364 8978 4360 8976
4360 8972 4357 8973 4357 8967 4349 8962
4326 8974 4324 8978 4324 8980 4319 8984
4303 9006 4301 9042
TIME...MOT...LOC 0002Z 225DEG 37KT 4357 9039 4317 9023
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
COLLAR3 follow-up statements
450
WWUS53 KMKX 300016
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT WED MAY 29 2013
WIC049-111-300045-
/O.CON.KMKX.SV.W.0015.000000T0000Z-130530T0045Z/
IOWA WI-SAUK WI-
716 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHERN IOWA COUNTIES UNTIL 745 PM CDT...
AT 710 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HILLSBORO TO LONE ROCK AIRPORT...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
REEDSBURG AROUND 730 PM CDT.
PRAIRIE DU SAC AROUND 735 PM CDT.
WEST BARABOO AND WISCONSIN DELLS AIRPORT AROUND 745 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HILL POINT...PLAIN...LA
VALLE...IRONTON...LOGANVILLE...LELAND...ROCK SPRINGS...NORTH FREEDOM
AND DEVILS LAKE ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
4356 9031 4364 9031 4364 8978 4360 8976
4360 8972 4357 8973 4357 8967 4349 8962
4326 8974 4324 8978 4324 8980 4319 8984
4303 9006 4301 9042
TIME...MOT...LOC 0015Z 225DEG 37KT 4366 9026 4326 9010
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MEB249
WWUS53 KMKX 300031
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT WED MAY 29 2013
WIC049-111-300045-
/O.CON.KMKX.SV.W.0015.000000T0000Z-130530T0045Z/
IOWA WI-SAUK WI-
731 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK AND
NORTHERN IOWA COUNTIES UNTIL 745 PM CDT...
AT 729 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES EAST OF WONEWOC TO WISCONSIN DELLS
AIRPORT TO 5 MILES NORTHWEST OF PRAIRIE DU SAC TO GOVERNOR DODGE
STATE PARK...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRAIRIE DU SAC AROUND 745 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
4356 9031 4364 9031 4364 8978 4360 8976
4360 8972 4357 8973 4357 8967 4349 8962
4326 8974 4324 8978 4324 8980 4319 8984
4303 9006 4301 9042
TIME...MOT...LOC 0031Z 233DEG 42KT 4369 9004 4352 8978
4337 8976 4307 9011
HAIL...1.00IN
WIND...60MPH
$$
MEB913
WWUS53 KMKX 300038
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT WED MAY 29 2013
WIC049-111-300048-
/O.EXP.KMKX.SV.W.0015.000000T0000Z-130530T0045Z/
IOWA WI-SAUK WI-
738 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SAUK AND NORTHERN IOWA
COUNTIES WILL EXPIRE AT 745 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4321 9042 4321 9029 4317 9020 4355 9020
4356 9031 4364 9031 4364 8978 4360 8976
4360 8972 4357 8973 4357 8967 4349 8962
4326 8974 4324 8978 4324 8980 4319 8984
4303 9006 4301 9042
TIME...MOT...LOC 0038Z 233DEG 42KT 4374 8995 4357 8969
4342 8967 4312 9002
$$
MEBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:59 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 29, 3:59 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT WED MAY 29 2013 UPDATED TO ADD AVIATION AND MARINE SECTIONS .SHORT TERM... TONIGHT...FORECAST CONFIDENCE MEDIUM CONVECTION OVER SOUTHEAST MN AND CENTRAL IOWA MOVING NNE TOWARD SOUTHWEST WI THIS AFTERNOON WILL LIKELY CLIP THE NORTHWEST MKX FORECAST AREA. THUS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SAUK AND MARQUETTE COUNTIES. EXPECTING THE THUNDERSTORMS TO BE WEAKENING AS THEY REACH SOUTH CENTRAL WISCONSIN. THEY WILL BE ENCOUNTERING WEAK RIDGING AND MUCH LESS SHEAR IN SOUTHEAST WI...DESPITE DECENT CAPE. CORFIDI VECTORS SHOW A SLOW EASTWARD DRIFT OF THE STORMS FROM THE MEAN SOUTH TO NORTH FLOW. THE STRONGER STORMS WILL STAY WITH THE NOSE OF THE LOW LEVEL JET /LLJ/ WHICH POINTS INTO SOUTHEAST MN THROUGH THE EVENING. ONE MORE THING TO NOTE IS A WARM FRONT DENOTED BY A SUBTLE WIND SHIFT THAT IS NEAR THE WI/IL BORDER AT THIS TIME. THIS WILL SLOWLY MOVE NORTH LATE AFTERNOON/EVENING AND MAY BECOME THE FOCUS OF SCATTERED SHOWERS AND ISOLATED THUNDER...THUS LEFT SMALL CHANCE POPS IN THE FCST. EXPECTING PRECIP CHANCES TO DIMINISH AFTER DARK. AFTER MIDNIGHT...CONFIDENCE IN POPS BECOMES MUCH LOWER. BEST CHANCE FOR ANYTHING WOULD BE WEST OF MADISON WHERE THERE IS STRONGER 850MB MOISTURE TRANSPORT IN THE LLJ. THURSDAY...FORECAST CONFIDENCE MEDIUM. THERE ARE QUITE A FEW WHAT-IFS FOR TOMORROW REGARDING THUNDERSTORMS. THERE COULD BE ONGOING CONVECTION FROM OVERNIGHT IN PARTS OF SOUTH CENTRAL WI...OR THERE COULD JUST BE A LOT OF CLOUDS HANGING AROUND. BOTH OF THESE SCENARIOS WOULD KEEP THE AREA MORE STABLE AND LESS SUSCEPTIBLE TO SEVERE THUNDERSTORMS IN THE AFTERNOON. HOWEVER...IT IS DIFFICULT TO IGNORE THE STRONG VORT MAX ROTATING AROUND A NEGATIVELY TILTED 500MB UPPER LOW SWINGING INTO EASTERN IOWA/SOUTHWEST WI THU AFTERNOON BETWEEN 21Z-03Z. THIS WOULD BE ENOUGH TO KICK OFF STRONG THUNDERSTORMS IN THE IA/WI/IL BORDER AREA IF THE SURFACE-BASED INSTABILITY PARAMETERS ARE JUST RIGHT. CIPS ANALOGS CONTINUE TO SHOW SIMILAR SYNOPTIC SETUPS HAVING A HISTORY OF PRODUCING SEVERE THUNDERSTORMS AND TORNADOES. HOWEVER...ALL IT TAKES IS ONE OR TWO DIFFERENCES TO MAKE TOMORROW BECOME A NON-EVENT. SPC KEEPS SOUTHERN WISCONSIN IN THE SLIGHT RISK FOR SEVERE WHICH IS CERTAINLY A PLAUSIBLE SCENARIO. THERE WILL BE AROUND 40 KNOTS OF BULK SHEAR AND 20-30 KNOTS LOW LEVEL SHEAR WITH DECENT TURNING. HOWEVER...CAPE WILL BE LACKING DUE TO WEAK MID LEVEL LAPSE RATES. THERE WILL BE LOW LCL HEIGHTS AS WELL. CAN/T SAY THAT THE SEVERE WEATHER WILL DIRECTLY IMPACT SOUTH CENTRAL WI...BUT IT COULD BE SOMEWHERE IN THE EASTERN IOWA/SOUTHWEST WI VICINITY. WE WILL HAVE A BETTER IDEA OF THE RISK FOR SEVERE WEATHER IN THE MORNING ONCE WE CAN ASSESS HOW ANY OVERNIGHT CONVECTION OR CLOUD DEBRIS WILL AFFECT OUR INSTABILITY LEVELS. THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM AN OCCLUDED LOW OVER NORTH DAKOTA WILL SLOWLY DRIFT ESEWD TO CENTRAL OR SRN WI BY 00Z SUN. THERE ARE AT LEAST A COUPLE PRIMARY FEATURES THAT WILL GENERATE STRONG OR SEVERE CONVECTION DURING THIS TIME. A NEGATIVE TILT UPPER TROUGH...EXTENDING FROM THE OCCLUDED LOW OVER THE DAKOTAS...WILL SWING NWD THROUGH THE UPPER MS RIVER VALLEY AND WRN GRTLKS THU NT. A MCS IS EXPECTED WITH THIS FEATURE GIVEN THE ORGANIZED LIFT...MDT WIND SHEAR...AND AT LEAST MARGINAL CAPE. 0-2 KM SRH WILL BE AROUND 200 M2/S2 AND 0-1 KM SHEAR AROUND 30 KTS...SO A LOW PROBABILITY OF TORNADOES IS FORECAST. A SHORTWAVE TROUGH AND ATTENDANT 40 KT LLJ WILL FOLLOW FROM THE SW IN THE WAKE OF THE LARGER UPPER TROUGH FOR FRI AFTERNOON AND NIGHT...WITH ANOTHER ROUND OF STRONG TO SEVERE CONVECTION. THE LOW PRESSURE AREA WILL THEN FINALLY TRACK TO CENTRAL OR SRN WI FOR SAT AFTERNOON. ENOUGH INSTABILITY WILL REMAIN ALONG WITH THE APPROACHING UPPER TROUGH AXIS TO CONTINUE THE CHANCES OF TSTORMS. .LONG TERM... SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM CHANCES OF SHOWERS WILL LINGER SAT NT AND SUN AS THE LOW AND UPPER TROUGH FINALLY PASS THROUGH THE REGION. HIGH PRESSURE TO THEN BRING PLEASANT AND DRY WX FOR MON INTO TUE. AN UPPER TROUGH AND LOW PRESSURE AREA WILL THEN MOVE ACROSS THE NRN PLAINS EARLY NEXT WEEK...REACHING THE GREAT LAKES LATE ON TUE AND INTO WED. WARM...MOIST ADVECTION WILL BRING CHANCES OF TSTORMS. && .AVIATION/00Z TAFS/... SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHWEST WISCONSIN WILL LIKELY CLIP THE DELLS AND MAYBE LONE ROCK. SOME SHOWERS COULD BRUSH MADISON...BUT BULK OF THUNDERSTORM ACTIVITY WILL STAY WEST OF THERE. A WARM FRONT MOVING UP INTO SOUTHERN WISCONSIN LATE THIS AFTERNOON MAY TRIGGER A FEW SHOWERS OR ISOLATED THUNDERSTORM...BUT NOTHING WIDESPREAD. HANDLED IT WITH VCSH IN THE TAFS AT THE MOMENT. TONIGHT THERE COULD BE MORE SHOWERS AND THUNDERSTORMS MAINLY WEST OF MADISON. MVFR VSBY/CIGS POSSIBLE ONCE AGAIN WITH THE LIGHT FLOW AND MOIST CONDITIONS. THERE IS A CHANCE FOR AFTERNOON CONVECTION AGAIN THURSDAY AFTERNOON WITH SEVERE POSSIBLE. STAY TUNED TO THE LATEST FORECAST. && .MARINE... MARINE DENSE FOG ADVISORY IN EFFECT FOR JUST PORT WASHINGTON AND NORTH THROUGH TONIGHT. VISIBLE SATELLITE IS SHOWING A QUICK NORTHWARD MOVEMENT OF THE BACK EDGE OF THE FOG AND IS CURRENTLY NORTH OF SHEBOYGAN. WILL LEAVE THE DENSE FOG ADVY IN EFFECT AT THIS TIME IN CASE THE FOG FILLS BACK INTO PARTS OF THE NSH WITH A STALLING WARM FRONT OVER CENTRAL LAKE MICHIGAN TONIGHT. PATCHY FOG WILL STILL BE POSSIBLE WITH THE WARM MOIST AIR FLOWING OVER THE COOL WATER THROUGH THURSDAY NIGHT/FRIDAY MORNING. SOUTH WINDS WILL INCREASE THURSDAY...ALTHOUGH WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...DENSE FOG ADVISORY UNTIL 7 AM CDT THURSDAY FOR LMZ643. && TONIGHT/THURSDAY AND AVIATION/MARINE...MRC THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
Hazardous weather outlook, May 29, 3:05 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT WED MAY 29 2013 WIZ046-047-051-052-056>060-062>072-301100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 305 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AS A WARM FRONT LIFTS THROUGH THE REGION. SOME OF THE STORMS COULD BE SEVERE...MAINLY OVER SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND POSSIBLY AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY NIGHT. LMZ643>646-301100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF INTERMITTENT DENSE FOG WILL REMAIN POSSIBLE...MAINLY NORTH OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS AS A WARM FRONT LIFTS THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HUMID AIRMASS FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL RESULT IN PERIODS OF DENSE FOG...ESPECIALLY NEAR AND NORTH OF PORT WASHINGTON. SOUTHERN LAKE MICHIGAN WILL BE IN THE WARM SECTOR WITH A HUMID AND UNSTABLE AIR MASS...AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE MAY BE STRONG TO SEVERE...ESPECIALLY THURSDAY AFTERNOON AND NIGHT AND AGAIN FRIDAY AFTERNOON AND NIGHT. SOUTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. MG WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 29, 6:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 632 PM CDT WED MAY 29 2013 WIZ056-062-063-300030- DANE-IOWA-SAUK- 632 PM CDT WED MAY 29 2013 ...STRONG THUNDERSTORMS HEADING FOR IOWA AND SAUK COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES WEST OF REEDSBURG TO 23 MILES WEST OF MINERAL POINT...MOVING EAST AT 40 MPH. FUNNEL CLOUDS...NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BLACKHAWK LAKE RECREATION AREA BY 650 PM CDT... MINERAL POINT AIRPORT BY 700 PM CDT... LONE ROCK AIRPORT AND MINERAL POINT BY 705 PM CDT... GOVERNOR DODGE STATE PARK AND DODGEVILLE BY 710 PM CDT... SPRING GREEN BY 715 PM CDT... REEDSBURG BY 720 PM CDT... BLUE MOUND STATE PARK BY 725 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:20 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 40 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 28 min |
| May 30, 1:17 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 58 min |
| May 30, 1:48 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 42 min |
| May 30, 2:13 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Green Lake | 47 min |
| May 30, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 43 min |
| May 30, 3:27 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 33 min |
| May 30, 3:38 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 37 min |
| May 30, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Green, Iowa, Lafayette | 54 min |
| May 30, 5:51 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 39 min |
| May 30, 6:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.